# SDR 20010129CW012

- Difficulty date: December 20, 2000
- Submitted: January 29, 2001
- Operation: General aviation
- Aircraft: N86VP
- Make and model: Cessna 650
- Aircraft serial: 6500089
- Engine: Garrtt TFE731*
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Wire
- Condition: Chafed
- Location: Pilot Yoke
- Part time: 4,830 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED THAT IN FLIGHT, THE NOSE WHEEL STEERING SYSTEM DISARMS WHEN THE YAW DAMPER SYSTEM IS DISENGAGED USING THE AUTOPILOT/ NWS DISCONNECT SWITCH ON THE PILOT OR COPILOTS CONTROL WHEEL.  THE TECH FOUND A CHAFFED STEERING SYSTEM WIRE SHORTING TO GROUND IN THE PILOTS CONTROL YOKE, BEHIND THE CONTROL WHEEL.DUE TO LIMITED WIRE HARNESS CLEARANCE IN THE YOKE, THE WIRE PROTECTIVE SLEEV CHAFFED ON YOKE THRU BOLTS AND THE WIRE CHAFFED AND SHORTED TO GROUND.
